[Case of ANCA associated vasculitis induced by interferon therapy for HCV infection]

Nihon Shokakibyo Gakkai Zasshi. 2008 Dec;105(12):1787-93.
[Article in Japanese]

Abstract

A 50-year-old man with chronic HCV infection had been received the injections of 12MU of Consensus-Interferon (C-IFN) three times a week in a previous hospital. Six months later, C-IFN therapy was terminated because of fever and massive ascites. Diuretics and antibiotics had not been effective against these symptoms. In the meantime, skin symptoms of purpura and giant ulcers in the extremities developed, and he was transferred to our hospital. Because skin biopsy revealed vasculitis and serum MPO-ANCA was positive, the diagnosis of ANCA associated vasculitis was made. Methylpredonizoron pulse therapy improved skin symptoms and massive ascites, and the skin ulcers eventually disappeared. ANCA is suggested to be responsible for this rare complication.

Publication types

  • Case Reports
  • Review

MeSH terms

  • Antibodies, Antineutrophil Cytoplasmic* / blood
  • Hepatitis C, Chronic / drug therapy*
  • Humans
  • Interferon Type I / administration & dosage
  • Interferon Type I / adverse effects*
  • Interferon-alpha
  • Male
  • Methylprednisolone / administration & dosage
  • Middle Aged
  • Peroxidase / immunology
  • Pulse Therapy, Drug
  • Recombinant Proteins
  • Treatment Outcome
  • Vasculitis / diagnosis
  • Vasculitis / drug therapy
  • Vasculitis / etiology*

Substances

  • Antibodies, Antineutrophil Cytoplasmic
  • Interferon Type I
  • Interferon-alpha
  • Recombinant Proteins
  • interferon alfacon-1
  • Peroxidase
  • Methylprednisolone